Silent Suffering after HPV Vaccines

By Esther, Caitlin’s Mother, the Netherlands

Suffering after Cervarix

Suffering after Cervarix

In 2011 Caitlin was vaccinated with the HPV vaccine, Cervarix. On October 5th she got her third shot. Five days later Caitlin was in the bathroom and became very dizzy. She could barely stand on her feet. I called the doctor immediately and asked him if it could have something to do with the HPV vaccination. The doctor said that it was impossible.

Caitlin got ill, she got the flu. She recovered and got ill again, recovered again and that continued for a while. However, the times she stayed ill became longer and the intervals when she was not ill became shorter.

On December 22nd she had her blood checked again and they found out that it was related to a viral infection, a cold, a flu. Medicines were not necessary. But Caitlin was constantly sleeping. She was very nauseous. She had headaches, no appetite and was extremely tired.

I had a growing suspicion that this was caused by the vaccination. Again I asked the doctor if there were other girls with similar complaints, and if there could be a connection to the vaccine. According to her that was impossible because the vaccine was safe, tested and no side effects were known. A discussion followed but I learned nothing.

So we went to the pediatrician for more blood tests. In the local hospital an intestinal test and a blood test followed. The results were negative. The doctor would contact Lareb, the Dutch Government’s center for medical side effects research and statistics. Lareb notified us that there were some girls at that age with similar complaints, but that those could be related to hormones.

Meanwhile I was bringing Caitlin to school by car because bicycling had become too strenuous for her.

Then I read an article in a Dutch newspaper, The Telegraaf, – “Agony after girl shot” – I went to a homeopath. He noted that her lymphatic and nervous system were not functioning properly. Her ‘battery’ was not recharging.

She went under treatment by this doctor and in March, April she recovered. In the summer she improved so significantly that she was already doing her flyer rounds again.

But in September the flu returned and she wasn’t recovering. It was the same story all over again. No energy, lots of headaches, back to the doctor, more blood tests. We got a reference to the University Hospital in Gent, Belgium. A pediatrician tested her for viruses and bacteria. There was a suspicion of Lyme disease, the symptoms were much like the symptoms associated with Lyme disease. She got a brain scan because of her headaches but the neurologist couldn’t find anything either. They thought the link with the HPV vaccine was far-fetched. She would have to rehabilitate.

But I asked: “If she doesn’t have anything why would she need rehabilitation?” In the rehabilitation she would have to learn how to cope with the CFS (Chronic Fatigue Syndrome) so she could learn her boundaries. But she had known her boundaries for a year. The doctor in the hospital did mention that there was a lot of chemistry in her body, and that something could possibly have gone wrong with that.

My daughter has no social life anymore. Parties and school camps go past her. My 10 year old daughter goes to bed later than my 15 year old. Sometimes I can’t wake her up and I really have to shake her to wake her up and after dinner she almost falls asleep at the table.

I have talked to the community health service. Everywhere you get a no, no, no for an answer. Then I looked at the internet. It occurred to me that very many girls have the same symptoms of dizziness and nausea. She has extreme headaches, can’t bear sounds and bright lights.

Now, 2 years passed by and I keep saying that all this has something to do with the HPV vaccine, but I can’t prove anything.

Meanwhile we got a new family doctor, so I thought, let’s try again. Maybe he has a different opinion. But no, Caitlin is a special case, they have never heard of it. Maybe it’s puberty, maybe hormones. Of course my daughter has had the flu before, but it was only after the HPV vaccine things got really bad.

I have seen it myself, I saw it happen.  I write everything down. Lareb is a good institute, but if none of those 7 doctors we visited makes a report and sends it to Lareb, it’s all useless.

For Lareb we are a number, but for me it is my daughter. I feel so sorry that I gave her that HPV shot.

Now, when we visit a doctor they ask us if the home situation is okay, or is she comfortable in her skin, or is someone teasing her at school. If she has psychological complaints she also gets physical symptoms. But I know exactly when the symptoms started. She has physical complaints and they can result in psychological complaints if we go on like this for much longer.

We have given her all of the prescribed vaccinations. You get a call and you give your child the vaccinations with the best intentions, right?

We had just lost people in the family to cancer and just after that we got the flyer about the HPV vaccine and how this vaccine should protect against cancer. So we thought, that’s good. Is this  good government information? I didn’t know. I didn’t have enough information for the HPV vaccine. There was no mention of side effects at all, simply that it was good for you because it protected against cervical cancer.

Read this story in French here.

Read this story in Dutch here.

Comments

  1. Hello Esther,
    I live in the US. My daughter was also injured by the HPV vaccine. Before the HPV vaccine, our daughter’s immune system was functioning properly. All of us have carry latent (inactive) infections and viruses in our bodies but a properly functioning immune system is able to keep these inactive. A well known example is if you had chicken pox as a kid, then the virus is inactive for many years but later in life you get shingles – same virus, its always been there but your immune system kept it in check until the virus had the opportunity (age, stress, trauma, other illness) to re-activate. The HPV vaccine can assult the immune system and be a catalyst to give latent infections and viruses the opportunity to activate and run amock while the immune sytem is basically disabled by this vaccine. For our daughter, the result was devastating and aftermath was a cascading activation of infections and viruses that still keep our daughter chronically ill today. Our daughter only received the first vaccine in September 2010 and has been sick ever since. She has Lyme Disease, Bartonella Henselea (another tick-borne disease called a co-infection), Mycoplasma Pne., HHV6, had an active Strep infection up to a year ago and now has developed autoimmune thyroid disease. If you suspect that Lyme or other tick-borne diseases may play a role in your daughter’s illness, please know that proper testing is very difficult to get. Again, most doctors will tell you that they know everything there is to know about Lyme Disease. I know you’ve been given the “no, no, no run around” regarding your suspicions that HPV vaccine played a role in your dauther’s illness. People chronically ill with tick-borne diseases also face the “no, no, no run around” and find it very difficult to get proper testing and diagnosis. It is important to find a physician that is lyme literate to properly explore this avenue. The best way I’ve found to locate these knowledgeable physicians is to get in touch with Lyme Support Groups. I don’ t know if that is an option for you in your country but hopefully you’ll find your way to someone that can actually help your daughter.

  2. My niece has been really sick since taking the HPV shot. She got sick after the a year after the first shot. She’s been dizzy, passing out, weak, muscle pain, joint pain, joint swelling. She was hospitalized for a week in September and every test the doctors ran on her was negative. They also checked her for lyme disease, lupus, Gillian Barre and many more test all came out negative. She’s been nausea, she’s suffered from extreme headaches. Everything you mentioned she’s has the same symptoms. She’s 19 years old and in college and struggling everyday to get to class. Some days she makes it to classes and some days she doesn’t. They only thing that came back on my niece was a test showing inflammation on two markers and they don’t know why. No answers…. Feel free to contact me. I’m sure my brother and sister in law would like to hear about your case. We just want her to feel better.

  3. jrosered says:

    I used to run marathons and frequented the gym then I got my first Cervarix shot last September 2013. Less than a month after, I started experiencing severe headaches, vomiting, muscle stiffness, neck pain, etc. I became bedridden for around 2 months. All tests came out negative too including my MRI, MRA, and MRV. Come November 2013, I was finally diagnosed with just severe muscle spasm by my neurologist. Physical therapy helped greatly with easing the pain in my shoulders and neck. The headaches went away too after some time. But until now, I still can’t regularly go to the gym much more go back to running. And every now and then, the stiffness and/or pain in my neck and/or head would manifest. I didn’t take the other two shots. And I really really regret getting the first one. 🙁

  4. Christie Rademacher says:

    They say that the positive affects outweighs the negative affects but what if your child is one of the negatives??? You can’t take a perfectly healthy strong athlete going to college on a basketball scholarship and try to say that after receiving 2 of the 3 gardasil shots that “its a mystery why she’s become so sick”. I know people as a whole have to accept responsibility for any mistakes yet doctors are protected?! What is wrong with this health industry?

Speak Your Mind

*

*